Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 17, 2018, 7:20 PM CDT for Langlade County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2018, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 17, 2018, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Langlade County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:30 PM CDT | TSTM WND DMG | White Lake, WI | SEVERAL TREES DOWN, ONE COVERING A ROAD. DELAYED REPORT VIA SOCIAL MEDIA. TIME APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted.
796
WUUS53 KGRB 180020
SVRGRB
WIC067-180100-
/O.NEW.KGRB.SV.W.0015.180618T0020Z-180618T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
720 PM CDT SUN JUN 17 2018
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Langlade County in north central Wisconsin...
* Until 800 PM CDT.
* At 720 PM CDT, severe thunderstorms were located along a line
extending from 8 miles west of Pearson to near Antigo, moving east
at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Pearson around 730 PM CDT.
White Lake around 745 PM CDT.
Other locations impacted by these severe thunderstorms include
Bryant, Summit Lake, Polar, Post Lake, Kempster, Neva, Ormsby,
Langlade, Bavaria and Lily.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4545 8893 4538 8892 4538 8868 4521 8868
4520 8864 4512 8864 4512 8898 4507 8899
4506 8922 4512 8923 4512 8936 4541 8938
TIME...MOT...LOC 0020Z 259DEG 41KT 4531 8918 4513 8920
HAIL...<.75IN
WIND...60MPH
$$
Kurimski2 follow-up statements
688
WWUS53 KGRB 180037
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
737 PM CDT SUN JUN 17 2018
WIC067-180100-
/O.CON.KGRB.SV.W.0015.000000T0000Z-180618T0100Z/
Langlade WI-
737 PM CDT SUN JUN 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR LANGLADE COUNTY...
At 737 PM CDT, a severe thunderstorm was located 8 miles southeast of
Pearson, or 13 miles northeast of Antigo, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
White Lake around 745 PM CDT.
Other locations impacted by this severe thunderstorm include Bryant,
Polar, Post Lake, Kempster, Neva, Langlade, Lily, Deerbrook, Elton
and Freeman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4545 8893 4538 8892 4538 8868 4521 8868
4520 8864 4512 8864 4512 8898 4507 8899
4506 8922 4512 8923 4543 8916
TIME...MOT...LOC 0037Z 259DEG 41KT 4526 8891
HAIL...<.75IN
WIND...60MPH
$$
Kurimski179
WWUS53 KGRB 180055
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
755 PM CDT SUN JUN 17 2018
WIC067-180104-
/O.EXP.KGRB.SV.W.0015.000000T0000Z-180618T0100Z/
Langlade WI-
755 PM CDT SUN JUN 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR LANGLADE COUNTY WILL EXPIRE AT
800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and northeastern Wisconsin.
LAT...LON 4545 8893 4538 8892 4538 8868 4521 8868
4520 8864 4512 8864 4512 8898 4507 8899
4506 8922 4512 8923 4543 8916
TIME...MOT...LOC 0054Z 259DEG 41KT 4530 8864
$$
KurimskiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:51 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 17, 6:51 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 651 PM CDT Sun Jun 17 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 322 PM CDT Sun Jun 17 2018 Flood and severe weather potential are the main concerns tonight and early Monday. A cold front will move very slowly across the area tonight and early Monday. Very warm and humid air ahead of the front will provide showers and storms with the potential for producing very heavy rains, especially given the slow movement. We added some counties to the flash flood watch in northern counties. The main severe storm threat should be strong winds, as temperatures aloft are not cold for large hail. A brief tornado is not out of the question along the front though is not expected. There are model differences about how quickly the front and associated showers and storms exit the area tomorrow. That will have an effect on temperatures. .LONG TERM...Monday Night Through Sunday Issued at 322 PM CDT Sun Jun 17 2018 Zonal pattern at 500mb will dominate the weather pattern at the beginning of the period. A northwest flow pattern is expected by the weekend, allowing for low humidity and seasonable temperatures as Canadian high pressure moves across the area. Temperatures on some nights could fall into the 40s at our typical cold spots across the north later this week. The cold front will gradually push south of the area Monday night. However, additional complexes of showers and thunderstorms are expected which may clip our southern counties Monday night into Tuesday before the front pushes far enough south of the area. Canadian high pressure system should dominate the weather pattern into Friday morning. The next chance of showers and storms are possible next Friday into the weekend, although confidence is low in the timing of the rain chances. Some adjustments were made to max temperatures to account for our warmer biased sites. Did lower minimum temperatures on a few nights later in the week across the north to account for our typical cold spots. && .AVIATION...for 00Z TAF Issuance Issued at 639 PM CDT Sun Jun 17 2018 Strong and locally severe thunderstorms with gusty winds and torrential rain were ongoing over north central and far northeast WI early this evening. These will continue to sag southeast across the region this evening and overnight, with the precipitation eventually shifting south of the region on Monday. The combination of steady rains and the arrival of a cold front will cause ceilings to lower to MVFR/local IFR overnight into early Monday, but some improvement should occur by midday Monday. LLWS will occur this evening, then taper off overnight. Southwest winds will shift north to northeast after the cold front passes. && .GRB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday afternoon for WIZ005-010>013- 018-019-021-030-073. && SHORT TERM.....RDM LONG TERM......Eckberg AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 17, 3:12 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 312 PM CDT Sun Jun 17 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-182015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Thunderstorms are expected across the area later this afternoon and tonight. A few storms could become severe, especially north of Highway 10. Damaging winds are the main severe weather threat. A flash flood watch is in effect for much of central and northern Wisconsin, where recent heavy rains have left the ground nearly saturated and rivers and stream levels high. .DAYS TWO THROUGH SEVEN...Monday through Sunday Scattered thunderstorms are forecast for Monday morning. A few strong storms with gusty winds and heavy rain are possible early. There is a chance of thunderstorms on Friday into next weekend. It is too early to determine if any of these storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-182015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 312 PM CDT Sun Jun 17 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will pose a hazard to boaters on the lake and bay at times tonight. Dense fog is also possible at times. .DAYS TWO THROUGH SEVEN...Monday through Sunday There is a chance of thunderstorms into Monday, and again late in the week. RDM/Eckberg
In the hours before
Special weather statement, Jun 17, 6:03 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
603 PM CDT SUN JUN 17 2018
WIZ010-018-019-030-172345-
Langlade WI-Marathon WI-Oneida WI-Lincoln WI-
603 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...MARATHON...ONEIDA AND
WESTERN LANGLADE COUNTIES UNTIL 645 PM CDT...
At 603 PM CDT, Doppler radar was tracking scattered strong or severe
thunderstorms across north-central Wisconsin. The strongest storms
were located across Vilas and Oneida Counties. The thunderstorms
were moving southeast around 35 mph.
The strongest storms will be capable of producing strong wind gusts
or wind damage, along with small hail and torrential rainfall.
Rainfall rates of 1 to 2 inches per hour will cause localized street
flooding. Boaters and campers should seek safe shelter if storms
approach your area.
Locations that may be impacted by the storms include... Wausau,
Antigo, Rhinelander, Marshfield, Weston, Merrill, Rib Mountain,
Mosinee, Tomahawk and Abbotsford.
Stay tuned to later statements or warnings for your area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and northeastern Wisconsin.
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4590 9004 4590 8987 4556 8905 4503 8917
4502 8922 4468 8926 4469 9032
TIME...MOT...LOC 2255Z 269DEG 36KT 4539 9001
EckbergLocal storm report, Jun 17, 6:13 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG LAND O LAKES 46.16N 89.23W
06/17/2018 VILAS WI LAW ENFORCEMENT
TREES DOWN
0608 PM TSTM WND DMG PHELPS 46.06N 89.08W
06/17/2018 VILAS WI LAW ENFORCEMENT
TREES DOWN ON POWER LINES
&&
BERSCHLocal storm report, Jun 17, 6:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
617 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL ANTIGO 45.15N 89.15W
06/17/2018 M0.25 INCH LANGLADE WI TRAINED SPOTTER
TORRENTIAL RAIN AND PEA SIZE HAIL
&&
BERSCHLocal storm report, Jun 17, 6:21 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
621 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST EAGLE RIVER 45.91N 89.25W
06/17/2018 M51 MPH VILAS WI AWOS
&&
BERSCHLocal storm report, Jun 17, 6:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT SUN JUN 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST EAGLE RIVER 45.91N 89.25W
06/17/2018 M52 MPH VILAS WI PUBLIC
MEASURED GUST. TREE BRANCHES AND DEBRIS OVER THE ROADS.
&&
KLBSpecial weather statement, Jun 17, 7:06 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
706 PM CDT SUN JUN 17 2018
WIZ018-019-030-035-036-180045-
Langlade WI-Marathon WI-Wood WI-Portage WI-Lincoln WI-
706 PM CDT SUN JUN 17 2018
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...PORTAGE...LINCOLN...
MARATHON AND WESTERN LANGLADE COUNTIES UNTIL 745 PM CDT...
At 706 PM CDT, Doppler radar indicated strong thunderstorms across
central Lincoln county into northwest Langlade County near Parrish.
This cluster of thunderstorms will be capable of producing gusty
winds to around 40 mph, pea size hail and brief torrential rains.
A cluster of strong to severe thunderstorms extended near Neilsville
in Clark County to 10 miles west of Medford. This cluster of storms
will move into western Marathon and northwest Wood County by 745 pm.
Stay tuned for later statements or warnings on this cluster of
thunderstorms.
Locations that may be impacted by the thunderstorms include...
Wausau, Stevens Point, Wisconsin Rapids, Marshfield, Weston,
Merrill, Rib Mountain, Mosinee, Tomahawk and Abbotsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
central, north central and northeastern Wisconsin.
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
4555 9004 4556 8946 4547 8942 4547 8920
4444 8923 4436 9032
TIME...MOT...LOC 0000Z 273DEG 32KT 4528 8948
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:06 PM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage, Wood | 39 min |
| Jun 17, 7:17 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 88 min |
| Jun 17, 8:11 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 17, 8:16 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto, Shawano | 59 min |
| Jun 17, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 31 min |
| Jun 17, 8:51 PM CDT | Special Weather Statement | GRB | Door | 54 min |
| Jun 17, 9:12 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Menominee, Oconto, Shawano | 51 min |
| Jun 17, 9:19 PM CDT | Special Marine Warning | GRB | 116 min | |
| Jun 17, 9:24 PM CDT | Tornado Warning | GRB | Oconto, Shawano | 24 min |
| Jun 17, 10:01 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee | 59 min |
| Jun 17, 10:25 PM CDT | Special Weather Statement | GRB | Waupaca | 65 min |
| Jun 17, 10:56 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago, Wood | 49 min |
| Jun 17, 11:48 PM CDT | Special Weather Statement | GRB | Winnebago | 27 min |
| Jun 18, 12:19 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 41 min |
| Jun 18, 12:51 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Outagamie, Portage, Waupaca and 3 more | 84 min |
| Jun 18, 2:43 AM CDT | Areal Flood Advisory | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago, Wood | 6 hr |
| Jun 18, 10:21 AM CDT | River Flood Warning | GRB | Oneida | 35 hr |
| Jun 18, 11:30 AM CDT | River Flood Warning | GRB | Waupaca | 5 days |
| Jun 18, 11:32 AM CDT | River Flood Warning | GRB | Waupaca | 3 days |
| Jun 18, 3:52 PM CDT | River Flood Advisory | GRB | Oneida | 36 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.